• Welcome! It’s great to see you.

    Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

    We are an actively moderated forum. We work hard to keep the forum safe.

    To access many more features and forums please register now

Girls- birth control and weight gain and ED worries

P

PartiallyConfused

New member
Joined
Jun 26, 2020
Messages
1
Location
England
Heya, I am new here I have always stayed away from ED forums due to a bit of denial! but I am now in a mild panic over my birth control medicaton.
I am looking at going on one of the pills and can't get to the GP and I'm so so worried about gaining weight or becoming bloated on them. I have read some are better than others and would love to know if anyone has experience with different ones??
My fear is that i am doing well at the moment, and any sudden weight gain or bloating will be a big trigger for me :( any help v welcome. Thankyou
 
P

Purpleplum

Well-known member
Joined
Feb 7, 2020
Messages
547
Location
U.S.
Remember, bloating is just water weight and is temporary. Pills today are low dose estrogen so do not cause as much, if any weight gain. It's all about what works best with a person's individual chemistry.
 
Faith198

Faith198

Well-known member
Joined
Mar 30, 2020
Messages
607
Location
Ohio
What Purpleplum said^ I never had weight gain on the pills I’ve taken. I started on low dose ones. They’re great if you want minimal side effects. I’d also recommend the mini pill (progesterone only). My doctor told me the only one that increases appetite really (causing weight gain) is the Depo shot (not sure what they call it where you live.)

Yes, pills these days have much lower doses of estrogen than years ago. You will have some temporary weight gain in the first 3 months. I swelled up in my chest (sorry if tmi) and my hips. It leaves though. It is fluid retention. I actually kind of lost my appetite on the combination pills but everyone’s different. I have an obgyn who deals with my meds. They typically can give you more knowledge about side effects and recommend the best pill for you.
 
Faith198

Faith198

Well-known member
Joined
Mar 30, 2020
Messages
607
Location
Ohio
I will just add if you want to minimize the bloating, drinks lot of water and lower your salt intake if you can. It helps with that. Since we’re woman though, there’s pretty much no permanent fix for that unfortunately
 
B

bpd2020

Well-known member
Joined
May 25, 2020
Messages
776
Location
England
Hello and welcome. I take cerezette and it has not caused me any weight gain at all. I have a binge eating disorder so medications can easily trigger me. I understand your worries.
 
Top